Well... I'm officially anemic now...lol. It is amazing how many people who don't have hep c seem to think they know what I should do about feeling so drained. If I have to explain to one other person why I don't need to increase my iron, I think my Riba Rage will just bust out of the cage that I've been keeping it locked in.
I have read that mild exercising is supposed to help, but my question is, how do you get yourself to go for a walk when all your muscles feel like mush after walking from the couch to the bathroom and back?
I gotta say...I did excercise. Not a lot, but it made a difference. It took all my effort to get off the couch. But it never failed to make me feel better.
I started out saying I wanted to walk to the end of the street and everytime made it around the whole block...1.5 miles. Granted I wasn't speedy, but it ALWAYS made me feel better. For me. I felt like most of my aches and pains were from my lack of excercise, so I did try to do something. Walk, stretch, light yoga. Of course, being whacked on Riba...I would usually walk late at night. Kinda like a vampire/zombie.
Give it a try. Could be like me....the hardest part was the motivation. But listen to your body. Find a good balance. I hope you find it helps.
And for the record, Marcia wasn't a Total disaster during tx.....just a Partial, lol!!!! (love ya, sis!!)
For about the last 3 weeks I have been running fevers between 101-102 every afternoon which has greatly enhanced my anemia to the point that I can no longer stand up and walk across the room on one try. I have to sit down a few times to make a trip through the house. The thought of me exercising is laughable. I think we all need to listen to our bodies and not put any more stress on them that is necessary. We all know when we are well enough for exercise and when we stand up and see white or black lights everywhere, we know we are not. We all struggle through this tx and we need to approach it individually according to how are bodies are adjusting. If we don't listen to our bodies and baby ourselves, who will?? No one around us really knows how awful we feel, how could they if they have never been here?
My hemo dropped six points from 15+ to 9 in ten days. It wasn't just the physical number it was how fast it went down. Even with Procrit I only got back up to about 10.5 (which felt fine for living but working out.....no......it was hard enough just to drive my car and make it in to work every day. I used to have to stop and rest several times just trying to walk the 25 yards into the building.
I don't know what your hemo is down to but have you looked into whether the doc will give you the epogen or not? If you are only slightly anemic at this point you might want to check into it for the future......once you get down under ten it's really rather difficult just to function - fainting becomes kind of common place and it's painful something I hadn't known prior to tx!
Yes, I asked my doc at my first appointment if he would be willing to use helper drugs, and he said he would. Problem was this past week was vacation week for them and their schedule got really messed up this week. My appointment is this coming Wednesday. I really hope the drugs help a lot because I feel like every limb weighs a ton right now.
My Tx was totaly messed up when my first doctor cut my riba three weeks into it because of the drop I was experiencing (14 to 10.5). Unfortunately, it not only slowed the hemo drop, but also the VL drop too :-(
I then switched to a qualified doctor who was well versed in HCV and it's Tx who immediately put me on Procrit. I eventuallly bottomed out at 8.5 and then we began to increase the Procrit and Riba in steps over the next several months to get me back to full riba dosage once again.
During that time, I never got higher than 10.5, but did drop as low as 7. For the most part I bounced between 10.5 and 8. This was about the same time as NYGirl and BeagleBailey were going through the same trip, which helped to some degree having others who could relate to what I was experiencing so I was not alone and actually the Beagle man was going through worse than me with several trips for red packed transfusions as he was dropping below 6 at times if I recall correctly.
At any rate, I rode that increase one then the other rollercoaster until I reached 100,000 units of Procrit per week, at which point we stopped increasing the Procrit because noone at the U of MN research clinics and hospital had any experience with anyone on such a high dosage. It probably didn't help the FDA was issuing warnings about the severe risks of Procrit usage at the same time.
At a couple of points after that when I was dropping below 8 consideration to do a red pack transfusion was given, but then my Hgb bottomed out and started rising again so we held off.
One thing we did do differently towards the end which seemed to work was to split my dosage over the course of the week in an attempt to level out the amount I was receiving during that time. Needless to say, between the Procrit, Neupogen, Interferon, and daily trips to the vampire den for blood draws, that I was feeling like a human pin cushion.
Fortunately, this severe Anemia was perhaps the worse of my experience with TX and I found that after awhile one adjusted to it to some degree and simply accepted the limitation that sometimes I could walk part of a flight of stairs or a certain distance, at others I couldn't and needed to stop to rest.
I too had heard, and was told several times, that mild exercise might help. But somehow I couldn't push myself enough to give it much of a go, especially when like NYGirl simply walking into a store from the parking lot would wipe me out at times.
I wish you well and hope that if it comes down to it, perhaps the staggered dosage to keep a steady level of the rescue med in your system might help you with your journey down this road.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.